Texas, 2005

Ice Storm in Texas, December 7, 2005

December 7, 2005 · NWS SHV · 3 events in 3 counties and zones

Light freezing rain mixed with sleet fell across portions of Franklin, Titus and Red River Counties in extreme Northeast Texas. There was a report of one tree down in Mount Pleasant from ice accumulation but no other damage reports were received.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Light freezing rain mixed with sleet fell across portions of Franklin, Titus and Red River Counties in extreme Northeast Texas. There was a report of one tree down in Mount Pleasant from ice accumulation but no other damage reports were received. Freezing rain accumulation of 1/8 of an inch or less did result in scattered power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 6, 9:33 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Dec 6, 9:33 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CST TUE DEC 6 2005

.DISCUSSION...
DUE TO INCREASE IN CLOUD COVER FOR THE SOUTHERN SECTIONS OF THE
FOUR STATE REGION...HAVE RAISED THE OVERNIGHT LOW FORECAST VALUES
BY A DEGREE OR TWO FOR SOME LOCATIONS. THIS MAY NOT CHANGE THE CATEGORY
FOR THE WORDING BUT POINT TEMPERATURES WILL RISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  32  44  32  39 /  10  30  60  30
MLU  29  49  34  41 /   0  20  40  40
DEQ  24  41  28  37 /   0  40  70  10
TXK  28  43  31  38 /   0  30  70  30
ELD  26  47  32  38 /   0  20  60  30
TYR  35  43  30  39 /  10  40  60  10
GGG  35  43  31  40 /  10  40  60  30
LFK  36  44  33  42 /  10  40  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/01
Hazardous weather outlook, Dec 6, 12:00 PM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE DEC 6 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE DEC 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE COMBINATION OF A MOIST SOUTHERLY FLOW...OVER A COLD AIR MASS
ALREADY IN PLACE...AND LIFT ASSOCIATED WITH SOME UPPER LEVEL
ENERGY...IS SETTING THE STAGE...FOR SOME WINTRY PRECIPITATION
CONSISTING OF SNOW AND SLEET...ACROSS PARTS OF THE FOUR STATE
REGION...WEDNESDAY THROUGH THURSDAY MORNING.  MOST OF THE
PRECIPITATION...WILL THIS STORM SYSTEM IS EXPECTED TO OCCUR
WEDNESDAY NIGHT.  THE BEST CHANCE FOR SNOW AND...OR SLEET WILL
GENERALLY BE ALONG AND TO THE NORTHWEST OF INTERSTATE 30...WHERE UP
TO THREE INCHES OF SNOW WILL BE POSSIBLE.  ALONG THE INTERSTATE 20
CORRIDOR...RAIN COULD GRADUALLY CHANGE OVER TO A MIXTURE OF SNOW AND
SLEET LATE WEDNESDAY NIGHT...ESPECIALLY IN EAST TEXAS AND ADJACENT
AREAS OF NORTHWEST LOUISIANA.  HOWEVER...LITTLE OR NO ACCUMULATION
IS EXPECTED ALONG AND SOUTH OF INTERSTATE 20.  THE TIMING AND
PRECIPITATION TYPE ARE STILL IN QUESTION...DEPENDING UPON THE TRACK
OF THE UPPER LEVEL SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 ice storm. Local standard time, as filed.

Ice Storm, Franklin

When
December 7, 3:00 AM CST to 8:00 AM CST
Where
Franklin forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Ice Storm, Red River

When
December 7, 3:00 AM CST to 8:00 AM CST
Where
Red River forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Ice Storm, Titus

When
December 7, 3:00 AM CST to 8:00 AM CST
Where
Titus forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Light freezing rain mixed with sleet fell across portions of Franklin, Titus and Red River counties in extreme Northeast Texas. There was a report of one tree down in Mount Pleasant from the ice accumulation but no other reports of damage. Freezing rain accumulations of 1/8 of an inch or less did result in some scattered power outages.

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484234, 5484235, 5484298.